Causes for syncope are multifaceted. Hormonal etiology, specifically hypothyroidism, is associated with cardiac arrhythmias. Sinus bradycardia, low voltage, nonspecific T-wave changes and dissociative atrioventricular (AV) abnormalities are some of descriptive electrocardiographic features . In the majority of well know clinical presentations complete AV block requires the insertion of a permanent pacemaker. However hypothyroidism related bradycardia and consequential symptomatic AV blocks could be reversible with timely and proper management.
We report a case of severe hypothyroidism resulting in insertion of transient pacemaker with favorable clinical course and fully reversible complete AV block after accordant pharmacological hormonal substitution.
Fifty-two year-old female patient without significant past medical history presented to the emergency room accompanied by her family with syncope. The patient at this time was unable to provide detailed history. According to her family social history and family history were unremarkable. Her husband reported that during the breakfast she suddenly fell from the chair on the floor without preceding symptoms and lost her consciousness for about 2 minutes. He initially tried to perform the Heimlich maneuver because he thought her symptoms are related to chocking from the breakfast. After regaining her consciousness she couldn't remember what happened. Apart from this occasion she reported feeling tired, generalized weakness, cold intolerance and noticed being increasingly depressive within the last 2-3 months. Similar syncope episodes were not observed.
View Journal of Case Reports and Studies (JCRS)
View all Journal of Case Reports and Studies articles